Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Manage Vomiting When You Are Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Heart if You Have HIV/AIDS

...indigestion. For some people, the first sign of heart disease is a heart attack. Symptoms of a heart attack include: Shortness of breath Heart palpitations (irregular beats) Increased heart rate Weakness Dizziness Nausea/vomiting Sweating Pain in the arms, left shoulder, neck, throat, jaw, or back As with men, women's most common heart attack symptom is chest pain or discomfort. But women are somewhat more likely than men to have...
Ask the Experts

HIV in vomit??

Hi...I was wondering if it was possible to spread HIV if you came in contact with an HIV positive person's vomit, and had cuts in your hands (not bleeding cuts)? please, this is really important to me and I have been obsessing over this for 4 months!
Nancy Breuer

Response from Nancy Breuer

WorkPositive, Inc.
Please redirect this question to the forum on transmission, since it isnt' really a workplace question, okay? Thanks. Read more »

vomiting

sorry to repeat the question I asked before, I did not get the answer I was looking for: the important fact is not why my friend might be vomiting, nor what action to take to cure or stop the vomiting, but what to do concerning the medicationI put...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...would miss a dose later in the refill cycle assuming adherence is100% so often preferable to get over the episode of nausea and vomiting versus trying to continue to take meds when there is alot of vomiting. An assessment for the cause of the... Read more »

Vomitting after dose of Atripla

I have been taking Atripla for a little over a month. I really have not experienced bad side effects thus far. Last night, four hours after I took my medication, I woke up in the middle of the night vomitting. This makes me very nervous, as my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...One episode of nausea/vomiting a month into Atripla treatment would most often be due to some other condition rather then a direct side effect from Atripla. Read more »

re-take meds if I vomit a couple hours after dose?

If one were to vomit a couple hours after taking HIV meds, should the meds be taken again? This happened to me this evening for the first time since starting meds nearly one year ago, so I don't think the vomitting is connected to the meds, rather...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...is possible they were dissolved and at least partially absorbed (or moved to further down the GI tract) before you had your vomiting episodes. Missing a set of pills due to vomiting is usually is OK. If the vomiting or nausea persists you... Read more »
Articles
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

... Table of Contents Gut Basics The Gut and HIV Diarrhea and HIV Coping With Diarrhea Nausea, Vomiting and Anorexia Gas, Bloating and Heartburn Taking Care of Yourself Gut Basics The gut includes the stomach, small Read more »
The Well Project

Fungal Infections

... Candidiasis of the Esophagus (Esophageal Candidiasis) Usually occurs at very low CD4 cell counts (less than 100) An AIDS-defining opportunistic infection Major symptom is painful swallowing (dysphagia) Often diagnosed via... Read more »
The Well Project

Lactic Acidosis and HIV/AIDS

...Videx (diadanosine, ddI). Symptoms of Lactic Acidosis The symptoms of lactic acidosis include: Persistent nausea, vomiting, and abdominal pain Unexplained tiredness Shortness of breath Rapid breathing Enlarged or... Read more »
The Well Project

Lipodystrophy, Body Changes and HIV/AIDS

...threatening. Increased lactic acid can lead to a rare but dangerous condition calledlactic acidosis. Symptoms include nausea, vomiting, or stomach pain; feelingvery weak and tired; and shortness of breath. Be sure your health care provider... Read more »
Connect With Others

vomit and HIV

Posted by Anonymous, 2 Replies
...leg and I saw no blood, but I had a little cut on my leg from 20 days ago that was not actively bleeding. Could I face risk of HIV? Read more »

Please Help - Looking for advice from experience

Posted by Newbie, 6 Replies
...normal life or are they really deabilitating? 4. Will i get AIDs, even if i take meds? There seems to be such a fine line between HIV & AIDs? 5. Will i look disfigured and sickly looking in yrs to come? I'm tired of waking up each day to... Read more »

information

Posted by Anonymous, 1 Reply
...confusion and forgetfulness * Severe and persistent diarrhea * Fever * Vision loss * Nausea, abdominal cramps, and vomiting * Weight loss and extreme fatigue * Severe headaches * Coma Children with AIDS may get the... Read more »

hic

Posted by Anonymous
...No pathogens were identified. It was thought that he might have the new disease called "acquired immunodeficiency syndrome" (AIDS), but a human immunodeficiency virus (HIV) antibody test was negative. He was treated for possible Pneumocystis... Read more »